MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED INTRACRANIAL PRESSURE / TEMPERATURE MONITORING KIT

NATUS MEDICAL INCORPORATED INTRACRANIAL PRESSURE / TEMPERATURE MONITORING KIT
Model Number 1104BT
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
Part 1104bt intracranial pressure / temperature monitoring kit- received inquiry from hospital regarding a patient with bt catheter showing an icp of -17mmhg and an alarm of "icp is out of accuracy range".No patient injury.
 
Additional Manufacturer Narrative
Initial report ref natus complaint# (b)(4).The dp representative received an inquiry from the hospital regarding a patient with bt catheter on (b)(6) evening (time: 20:00 ), showing an icp of -17mmhg and an alarm of "icp is out of accuracy range".This bt catheter was inserted to the patient same day afternoon (time: 14:00 ) with initial reading of 34mmhg without obvious icp waveform, just a straight line.Red dot of the bt catheter was checked and was within the strain relief.The icp later became more negative to -18mmhg and -22mmhg.The doctor waited and the icp value shot up to 38mmhg on 9/12 morning (time: 8:40 ) and to 88mmhg later (time: 9:20 am ).The doctor then decided to remove the bt catheter (time: 9:25 ) and re-inserted the same bt catheter through the same bolted system.The icp value was 20mmhg after re-insertion and with good icp waveform (p1 and p2 could be clearly identified).The customer complaint form was returned and it was confirmed the part was in contact with the patient.Per customers account - changes in icp levels: (b)(6): 2pm: catheter inserted, icp value = 34 mmhg; 7pm: icp value = -5 mmhg; 9pm: icp value = -18 mmhg; 9:30pm: icp value = -22 mmhg.(b)(6): 8:40am: catheter was withdrawn and re-inserted, icp value = 38mmhg; 9:20am: icp value = 88mmhg; 9:30am: icp value = 20mmhg.(b)(6): 12am: icp value = 18mmhg; 5pm: icp value = 14mmhg.The customer provided the cam02 sn: (b)(4) and confirmed the unit had zero pressure before insertion.The customer was informed their cam02 unit is due for calibration as of (b)(6) 2021.Per (b)(4) complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews.No complaint trends have been identified.Acceptable risk associated with the complaint as per hazard id 12.2 in (b)(4) camino 110-4 series catheter kits - risk analysis, severity - 3, low risk.A risk review is not required as this complaint does not describe a new failure mode or new harm and the existing hazard severity and/or probability of occurrence has not changed.The customer was asked to return the catheter to cg labs for decontamination and was also asked to return the cam02 to gort, then to be forwarded to middleton for evaluation.It was confirmed the part is expected to be returned.The customer is currently in the process of prepping it and will provide an update once product has shipped.
 
Additional Manufacturer Narrative
Follow up report ref natus complaint# (b)(4).There are no capa's related to this issue and this complaint does not identify a deficiency in the product design and therefore a capa is not required.Review of complaints in a previous two year period shows 1 confirmed complaint with a symptom code of "integ-reading".Failure rate shows as (b)(4).Acceptable risk associated with the complaint as per hazard id 12.14 in (b)(4) camino 110-4 series catheter kits - risk analysis, severity - 11, low risk.The product was visually and functionally tested and it was confirmed there was no significant damage.Unit functions as intended, unable to confirm the failure.Investigation result code: san diego|eds products|unable to confirm report.Closure rationale: complaint could not be verified, monitor for future occurrence.Complaint will be included in trending data for further review and investigation if needed.
 
Event or Problem Description
Part 1104bt - intracranial pressure / temperature monitoring kit- received inquiry from hospital regarding a patient with bt catheter showing an icp of -17mmhg and an alarm of "icp is out of accuracy range".No patient injury.

Brand Name
INTRACRANIAL PRESSURE / TEMPERATURE MONITORING KIT
Common Device Name
INTRACRANIAL PRESSURE / TEMPERATURE MONITORING KIT
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
5955 pacific center boulevard
san diego, 92121 CA
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
gráinne walsh
5955 pacific center boulevard
san diego, 92121, CA 
MDR Report Key13167599
Report Number2023988-2022-00001
Device Sequence Number20203310
Product Code GWM
UDI-Device Identifier00382830047500
UDI-Public00382830047500
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K102875
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1104BT
Device Catalogue Number1104BT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer12/09/2021
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexMale